MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 542-11-62H
Medical Device Problem Codes Device Damaged by Another Device (2915); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Dr.Performing revision mentioned black residue on stem and inside of femoral head and implants were extracted from patient.Osteoremediies antibiotic spacers used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding revision surgery involving a trident shell was reported.The event was confirmed as the devices were explanted from the patient and returned for analysis.The reason for revision surgery is unknown.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated 14 jan 2020.This inspection indicated: the proximal surface of the shell shows biological material and damage consistent with contact against a hard object were observed.The distal view of the shell-insert assembly is shown.Damage consistent with contact against a hard object was observed on the distal rim of the shell.Damage consistent with the explantation process was observed on the distal rim of the insert.Scratching and third body indentations were observed on the articulating surface; these are common damage modes of uhmwpe.Imbedded debris was also observed on the articulating surface of the insert and was further analyzed with a scanning electron microscope (sem).Dimensional & functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis: a material analysis has been performed.The report concluded: damage consistent with contact against a hard object was observed on the proximal surface and distal rim of the acetabular shell.Biological material was also observed on the proximal surface of the shell.Scratching and third body indentations were observed on the articulating surface of the liner; these are common damage modes of uhmwpe.Damage consistent with the explantation process was observed on the distal rim of the insert.Damage consistent with contact against a hard object was observed on the articulating surface and distal rim of the head.Damage consistent with contact against the stem trunnion was observed on the taper of the head.Elemental analysis showed the debris observed on the stem trunnion was consistent with an oxide, base material, corrosion product, and biological material.Elemental analysis showed the head debris was consistent with an oxide, corrosion product, stem material transfer, and biological material.The debris observed in the region of damage on the stem trunnion and head taper were consistent with the product of fretting corrosion.Elemental analysis showed the insert debris was consistent with biological material and an unknown material.The base materials of the stem and head are consistent with the astm f1813 and astm f1537 alloys, respectively.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including reason for revision surgery, operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.

Brand Name
TRIDENT PSL WITH PUREFIX HA 62MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9418829
Report Number0002249697-2019-03963
Device Sequence Number448480
Product Code LPH
UDI-Device Identifier04546540240545
UDI-Public04546540240545
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Model Number542-11-62H
Device Catalogue Number542-11-62H
Device Lot NumberK8RMJE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR